• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Manic or mixed right now

S

SaraForever

Member
Joined
Dec 25, 2019
Messages
7
Location
Dallas
So much energy that I can't physically get it out. I'm agitated and thoughts are racing from one thing to the next. But this is not in a good way like before because it is more anger and extreme frustration mixed with energy like no other. I want it to stop but not at the same time. happen to anyone else?
 
Z

Zackthemaniac

Well-known member
Joined
Oct 16, 2019
Messages
327
Location
North Carolina
do you take any meds for your manic episodes ? Something that could take edge off would be good. Go exercise or do try to do something that takes energy or focus. You got to direct energy somewhere.
 
S

SaraForever

Member
Joined
Dec 25, 2019
Messages
7
Location
Dallas
do you take any meds for your manic episodes ? Something that could take edge off would be good. Go exercise or do try to do something that takes energy or focus. You got to direct energy somewhere.
I don't have anything fast-acting. I have been running in my neighborhood and around the house. I have been reading research papers in between. this is intense.
 
Z

Zackthemaniac

Well-known member
Joined
Oct 16, 2019
Messages
327
Location
North Carolina
So you did take something then ? Hopefully it doesnt take too long those sound like good things to do. Just keep trying to do constructive things and stay occupied
 
S

SaraForever

Member
Joined
Dec 25, 2019
Messages
7
Location
Dallas
I take Abilify for mania, but they lowered the dose and upped the Wellbutrin this past week thinking that would help a depressive episode, then it went completely the other way. is that common? I was diagnosed only 3 months ago but its been trial and error and I am getting sick of it a bit
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
2,563
Location
USA
I was also going to suggest physically exhausting yourself by running. You must be in better shape than me though bc I think an around the neighborhood would land me somewhere between exhausted and almost dead ☺

Joking aside though what if you try the opposite then and like meditate?
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
2,563
Location
USA
Ohh so you’re having like a pharmacologically induced mania maybe? I would assume it might take some time for the new med to even out. But definitely talk to your doctor if you’re concerned.
 
S

SaraForever

Member
Joined
Dec 25, 2019
Messages
7
Location
Dallas
Ohh so you’re having like a pharmacologically induced mania maybe? I would assume it might take some time for the new med to even out. But definitely talk to your doctor if you’re concerned.
me sitting still for more than 5 seconds is not going to happen so meditation is out haha. and is that a common thing? I am new to this world and figure it all out still
 
Z

Zackthemaniac

Well-known member
Joined
Oct 16, 2019
Messages
327
Location
North Carolina
I take Abilify for mania, but they lowered the dose and upped the Wellbutrin this past week thinking that would help a depressive episode, then it went completely the other way. is that common? I was diagnosed only 3 months ago but its been trial and error and I am getting sick of it a bit

That could be leaving your mania unchecked. You need a sedative. Otherwise your mania could go for days. Id suggest if you still feel unlimited energy by morning call your provider and tell them you need emergency appointment for med check cause of manic episode
 
S

SaraForever

Member
Joined
Dec 25, 2019
Messages
7
Location
Dallas
That could be leaving your mania unchecked. You need a sedative. Otherwise your mania could go for days. Id suggest if you still feel unlimited energy by morning call your provider and tell them you need emergency appointment for med check cause of manic episode
it is definitely not calming down and getting stronger so I will see what happens here in a couple of hours then. last time this happened I maxed out credit cards. but now there are no credit cards to max so I will just continue to clean my house
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
2,563
Location
USA
me sitting still for more than 5 seconds is not going to happen so meditation is out haha. and is that a common thing? I am new to this world and figure it all out still
Idk about your meds specifically but I’m sure anything designed to combat depression includes a stimulant of some sort.
 
Z

Zackthemaniac

Well-known member
Joined
Oct 16, 2019
Messages
327
Location
North Carolina
it is definitely not calming down and getting stronger so I will see what happens here in a couple of hours then. last time this happened I maxed out credit cards. but now there are no credit cards to max so I will just continue to clean my house

Yes thats exactly what i dont want ! You getting into trouble. So try best to exaust yourself. If nothing works get into your provider for some strong sedative medicine.
 
N

Notalwaysever

Well-known member
Joined
Oct 12, 2010
Messages
136
Location
Florida, USA
The antidepressant without enough mood stabilizer has the ability to send you into a manic episode. Not a doctor obviously so cannot say for sure that is what is happening but it is pretty common to happen with bipolar. Call your doctor as soon as you can to get it straighten out. Good news is if the mania is being caused from the medication it can usually be controlled by your doctor relatively quickly.

Exercise and cleaning are good in my opinion for working through the energy. Stuff like reading papers online tends to male things worse for me because it starts feeding on itself but it might be good for you.
 
Top